It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board


Neuropathy Board Index
Board Index > Neuropathy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I am healthy 39 year old male 5í 10Ē 163lbs. I donít have any issues with my voice, heart, lungs, or sinuses. I donít have asthma or allergies to food or the environment. I donít have a cough. I had a history of LPR reflux 2.5 years ago where I developed substantial mucus in my throat. There was so much mucus I had to continually clear my throat and spit mucus out. I saw a local ENT; he ruled out allergies, post nasal drip, and gave me a FEESST Test, which the SLP told me, ďThe green liquid came back upĒ and was put on Nexium 40mg once a day for LPR reflux. After 2 months on Nexium, the mucus went away but I never stopped taking Nexium and continued to have a poor diet. Fast forward 18 months (still on Nexium), I started to get intense globus in my throat and some throat clearing and mucus (Not nearly as bad as 18 months ago. The tightness was so intense, I thought my throat was closing up. It didnít happen all the time; it just came and went sometimes 5-6 times a week. After a lot of research on LPR, I realized I needed to change my lifestyle. I followed everything by the book. Low fat/acid diet, bed elevated when sleeping, and no eating 3 hours before bed.
After doing that a few months, I eliminated mucus but my throat was still tight. In fact, it was tight all the time, just not as intense as before. Had an endoscope and Esophogram which were normal with no signs of EOE, Celiac or Esophageal erosion. They said I was stressed out and I need to relax. Stress was not the cause in my case.
I finally saw and ENT who properly diagnosed me through high resolution videostoboscopy and HD manometry.
Primary Diagnosis: LPR
Secondary Diagnosis: Right Vocal fold paresis
Tertiary Diagnosis: MTD/Cricopharyngeal Achalasia.
The first manometry showed UES dyssynchrony with the pharynx and closed prematurely. Also my overall motility was out of whack. Only 2 of 10 swallows were normal. It was hypothesized that reflux could have been causing the UES to misbehave. I took 10mg Domperidone 3 times a day and 15mg Prevacid twice a day.
By now my tightness went away and was replaced by trapped gas or pressure feeling between my upper middle chest to my throat. It continued for a month. The doctor put me on 10mg of amitriptyline and slowly raised 5 mg a week until I reached 25mg a day. Trapped air went away, swallowing felt better but started to develop burning pain in the middle of my chest shortly after I ate or drank. I initially thought amitriptyline was relaxing LES causing small acid exposure causing the burning sensations. My doctor did a transnasal scope into my stomach and everything looked normal. The doctor said it had to be nerve related because of my vocal fold paresis. I decided to wean off amitriptyline and chest pains mostly went away but tightness in throat came back with a vengeance. It felt like someone was strangling me. I had to go back on 10mg amitriptyline which helped relieved some of the globus but at that dosage the chest burning pains were tolerable but still uncomfortable. It was decided to do another manometry to see the status of my esophageal motility.
This second manometry was performed, and it showed a substantial improvement of my overall swallowing motility except for my UES. One thing that stood out was that I still had UES dyssynchrony and rebound pressures that were high. I was told the best option is to get Botox injection in my UES and to stay on 10mg Amitriptlyne for the time being.
I got 10 units of Botox on each side of my UES for a total of 20 units in office through the neck. The doctor did follow up Manometry which showed my swallowing was completely normal and the injection was successful.
A month went by and while I didnít feel like someone was strangling me, I still had tightness sensation in my throat. The doctor felt this was nerve related and added Gabapentin to meds. I went up to 300mg 4 times a day and between 10-20mg of Amitriptlyne. I still had some burning and throat sensations and had an extremely dry mouth with the combination of those two meds. I switched to Lyrica 50mg twice a day but taking the second dosage in combination with Amitriptlyine gave me caffeine like jittery feeling and was not able to sleep.
Weaned of lyrica and went on Klonpin .5 mg one a day. Made me feel drowsy. I weaned off Amitriptlyne and Klonopin and then my chest burning pain was excruciating. It was burning for most of the day.
I had CT Scan of Chest and Neck, MRI of brain and back. All normal. Took several blood tests to rule out auto immune diseases, MS, etc. All normal.
I was told to wean off PPI to see if it was causing the burning pain which didnít help.
Started back on Gabapentin 1,000 mg a day and it helped slightly with the burning pain. I cannot tolerate more medication since it dries out my throat. Over the next few weeks, burning was getting worse and also occurring in my upper back and triceps.
Symptoms seemed to match functional heartburn, so I worked with GI doctor and tried Lexapro, Zoloft for a week which gave some relief to burning in chest but caused nausea. Effexor seemed to make the burning worse. Celexa made burning in chest almost disappear but seemed to make the burning in my back and triceps worse. Now it seems my back is very sensitive like it has sunburn but with no physical irritation.
I am back on Lexapro 5mg and Gabapentin 1,000mg and while my chest is much better, my back is constantly in burning pain. It feels like my back is sunburned and its usually upper middle and radiates to the sholder blades on both sides.
and I have no idea how to address this latest problem. On one hand, the relief in my chest is evidence that the Lexapro is doing something positive. However, Iím perplexed why the pain has so recently become excruciating elsewhere. My problems do not present in a manner common to most ailments associated with burning pain.

I going to get a MRI of my thoracic spine and EMG of back. I went to a dermintologist and she said my skin looked fine. She perscribed me Pramosone which is a steriod cream which I've been using for a week but it hasnt helped.
I got off te LExapro to see if it was causing the burning in my back and neck. Ive been of for 4 weeks and my burning is still there. I have had a few Epidurals in back and then one in neck and no relief.

Sorry to hear you had to get the nissan.

From what Ive heard and researched for post nissan is when people get a trapped air/gas feeling from the procedure. I asume because it makes a one way valve so people have a hard time burping. Also your vaugas nerve gets jossled also during the the operation. Elival 10-25mg works the best. If you cant tolerate that, I would try Palamor (Nortripyline) 10-40mg. It has alot less sid effects.

Not sure what Lexapro would do for you in your case.

Why are you having LPR symptoms after Nissan in the first place?

What did the manaometry show prior to the ?Nissan? Did you get one Post?

Also, do you have any Vocal Fold Paresis?





All times are GMT -7. The time now is 10:58 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!